MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id a820 serial# unknow, product type software.Product id hh9020tdd lot# rf8ra16j4ml.Section d information references the main component of the system.Other relevant device(s) are: product id: a820, serial/lot #: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving unknown baclofen and bupivacaine via an implanted pump for an unknown indication for use.It was reported the communicator replacement did not resolve their issue.The patient rep clarified the issue was a telemetry issue.Patient would see "connecting" with no other verbiage on the screen and had to tap cancel and relaunch the app again for the ptm to connect to the pump.The patient also was intermittently encountering ¿no pump found¿.The patient rep disabled airplane mode and cleared data of the handset then attempted syncing again.The issue resolved.The last refill was on (b)(6) 2025.A replacement handset was requested from repair.The patient rep called back on (b)(6) 2025 stating the equipment worked 'for a few days' after calling last week but yesterday (b)(6) 2025 and today the patient had been unable to bolus despite the equipment being charged and their data being cleared last week.The patient had the communicator replaced, but never the handset and the han dset must be getting old because the patient¿s pump battery was due to be routinely replaced soon.It was noted the patient had not had any falls/trauma.The agent assisted the caller in navigating to clear data and read the patient¿s data was 176 kb.The caller removed data, and the patient was able to request/receive a bolus.Agent reviewed considerations but agreed to replace handset as part of troubleshooting.A request was sent to repair to replace handset.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24474017
Report Number3004209178-2026-03613
Device Sequence Number21227797
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)200114
Combination Product (Y/N)N
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2020
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date02/27/2026
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-01-24-2025-001-C
Patient Sequence Number1
Patient Age67 YR
Patient SexMale